How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Richard Rawling Your Own Question
Richard Rawling
Richard Rawling,
Category: Dog Veterinary
Satisfied Customers: 731
Experience:  Veterinary Surgeon at Tameside Veterinary Clinic
97222438
Type Your Dog Veterinary Question Here...
Richard Rawling is online now
A new question is answered every 9 seconds

I have a 90 pound dog that might have invested 50 to 60mg

Customer Question

I have a 90 pound dog that might have invested 50 to 60mg Vetmedin. Is this level toxic?
JA: I'm sorry to hear that. Did you see what the dog ate?
Customer: Have the chewed bottle with remaining tablets. Ate probably 10 to 12 5mg tablets max.
JA: Is there anything else important you think the Veterinarian should know about the dog?
Customer: Happened maybe 20 minutes ago. See no changes in the dog at this time.
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Richard Rawling replied 1 month ago.

Hi, i`m Richard, a Veterinarian from the UK. Hopefully I can help today.

Customer: replied 1 month ago.
A 90 pound dog ingested about 60mg Vetmedin about 90 minutes ago. He is alert and shows no symptoms, no lethargy, no racing heart, no nausea
Expert:  Richard Rawling replied 1 month ago.

The dose your dog has received is roughly 3x the max recommended normal dose. If this dose was given over a prolonged period, it could result in changes associated with the heart, however as a one-off dose it should be perfectly safe.

The signs to look out for would be lack of appetite, nausea, lethargy, diarrhea and generalized weakness. If you are seeing these signs for a prolonged period, I would be keen to have your dog checekd over by your vet.

Customer: replied 1 month ago.
How toxic is this. He does not have congestive heart failure (meds for a different dog)
Customer: replied 1 month ago.
I read the study on prolonged use. Wanted to be sure since he did not have CHEThank you
Expert:  Richard Rawling replied 1 month ago.

You are very welcome, the dose should not be toxic, however we commonly see some signs of vomiting but this should be transient.